MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039778
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The report states that "the balloon ruptured during use on the patient.As a result, a new iab was used and inserted at the same insertion site.There was no report of patient complications, serious injury or death".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states that "the balloon ruptured during used on the patient.As a result, a new iab was used and inserted at the same insertion site.There was no report of patient complications, serious injury or death.".
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging that matches the serial number for the returned sample.The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned with the sample was the supplied 30cc driveline tubing, a 60cc syringe, the short arterial pressure tubing, two 0.025in guidewires, and two teflon sheaths.Upon return, the distal end of the teflon sheath was at approximately 41cm from the iabc distal tip; blood was noted within the sheath sidearm.The teflon sheath was noted connected to the hemostasis cuff.The datascope driveline tubing was noted connected to the short driveline tubing.The short arterial pressure tubing was noted connected to the iabc luer.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.A bend to the iabc central lumen was noted at approximately 9.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0058in-0.0064in and was within specification.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested and a leak was immediately detected from the bladder membrane.Under microscopic inspection, the leak site is consistent with contact from a sharp object and was noted at approximately 21.8cm to 22cm from the iabc distal tip.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and could not advance at approximately 9.5cm from the iabc distal tip; which is the location of the previously noted bend.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 68.8cm from the iabc luer; which is the location of the previously noted bend.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of "the balloon ruptured" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and this caused the reported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr) , the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is undetermined.The most probable potential cause of how the catheter came into contact with a sharp object is customer handling.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15625150
Report Number3010532612-2022-00407
Device Sequence Number6345104
Product Code DSP
UDI-Device Identifier10801902145618
UDI-Public10801902145618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN039778
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22F0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/10/2022
03/19/2024
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/10/2022
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight55 KG